Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having Atrial Fibrillation. Is it safe to take mucinex?

Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

default
Posted on Wed, 27 Nov 2013 in Medicines and Side Effects
Question: Is it safe to take mucinex if you have afib
doctor
Answered by Dr. Preeti Parakh 48 minutes later
Brief Answer: Yes, it is safe. Detailed Answer: Hi, Welcome to Healthcare Magic! By afib, I guess you are referring to Atrial Fibrillation (AFib). Mucinex (guaifenesin) has no cardiac adverse effects and does not affect the heart rhythm. So it is absolutely safe for people with AFib. It may cause nausea and gastrointestinal upset in some people. Patients suffering from asthma, bronchitis, chronic obstructive pulmonary disease, emphysema, smoker’s cough and porphyria should be cautious when taking Mucinex. Rarely, there may be formation of kidney stones after long term use. Apart from these, Mucinex is a very safe medicine. Hope this answers your query. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Renal stones

doctor1 MD

Recently I have had a strange feeling going on. About once a day, usually evening right before or right after dinner, I can feel my heart beating, a normal pace about 75 to 80 bpm, but it seems like maybe every so often one beat is harder than others, kind of like beat, beat, beat, BEAT, beat beat...if that makes sense. I have no shortness of breath, chest pain or other physical issues. I am a 49 year old male ,over weight (264 poulds @ 5' 9") As ar as I know chplesterol and glucose are normal, blood pressure was found to be slightly elevated during a recent check up and I take enalapril 10mg twice a day. I also take Alopurinal for kidney stones, It is 300mg once a day. I try to watch my diet avoiding caffeine and too many sweets etc. I probably eat more red meat than I should but thats a work in progress. Thanks for any insight on if this a potential problem o maybe just a little stress or anxiety as a friend said. I might not have mentioned that the hard beats go away after a short time, usually if I get involved in a project or something else that takes my mind away from listening to my own heart thumping away.

doctor1 MD

Good Day to you. my status is very complicated. I am a 28 years old person. i have had this upper Stomach problem, little beneath my diaphram since i was in High School. have under gone many treatments with different hosipitals but the problem has never stoped. The pain only reduces for a while and start again. It use to hurt a lot especially when i stand for a very longtime, i have been treated for various conditions like gastrities, ulcer , kidney stones , but to tell you the truth it make me feel like i should die so i could at least have peace. my condition have gradually goon from painful to unconfortable. the problem started from my upper stomach, for ages then to my lower abdoment around my pelvic and then to my Kidneys, I have tried many antebiotics and still my condition has ot improved. For almost 2 weeks now if i go to the toilet my poop becoms very black and i keep urinating quite offen which is unusual with me. I don t know but i will like to go for overseas treatment as we don t have the available technology to diagnose some condition and therefore there treatments are based on the theories they ve learn from schools. so based on your syntoms they predict you medication and ask you to return if your condition have not improved. my syntoms are: 1 Frequent head ache especially when i feel the urge to go to the toilet. 2 Tea colored urine 3 Pain in the upper abdomen, left and right heaps, and kidneys 4 Can t sleep for long hours 5 Black stool and lately it has been watery

doctor1 MD

Dear Dr. Srinivasan For nearly seven months, I have urinating problems. I went to the doctor 10 times and I have made all the necessary examinations (Urine Culture, blood samples etc), and all the results were negative and no bacteria was found whatsoever. I have a pain while I’m urinating, it feels like something is stuck and I feel so tense while I’m urinating. The problem is that only small amount of urine comes out and it smells very bad. Also I’ve went to doctor to check whether I have a kidney stone, but he told me that I don’t have anything. I’ve checked my prostate too, but considering the fact that I’m 25 years old, results were negative as well. Despite of this problem, also lately I’m having a lot of problems with ejaculation too. I have a terrible pain when I ejaculate. (During intercourse and masturbation).It feels like sperm won’t come out, and when that happened, the sperm is coagulated. It hurts like hell. Also I’m feeling a lot of pain in the middle of my penis. Also, when I’m doing nothing, sometimes I still have a pain. I don’t want to make the same examinations again, because they are very painful and ineffective. I’m starting to freak out, because the pain won’t go away. I don’t know what to do. Please advise me.Sincerely, Edi

doctor1 MD

My 68 year old husband has a history of kidney stones. He had a lithotripsy 4 days ago for a kidney stone after having a stent placed for a week prior. The stone was intially lodged in the ureter but was too high to have a basket retrieval so it was pushed back into the kidney for the later lithotripsy. He was taken off Plavix and ASA he takes for 2 prior heart attacks. He was taking Hydrocodone every 4 hours for pain. He also has a hx of prostate cancer successfully treated by proton therapy. The stent was removed yesterday. He developed low abdominal discomfort, lethargy, loss of appetite and a low grade temp. He is voiding without difficulty. IVP was done today along with a urinalysis, CBC and chem profile but all is normal. Waiting on urine culture results. IM Rosefin and PO Ceclor was started today. He continues with the low grade temp, now no higher than 100.8 but has no appetite (is drinkining) and falls asleep at the drop of a hat. He is currently taking Acetaminaphen for the temp above 100, Ceclor 3x/day and Protonix. MD does not think problem could be a fungal infection. Just waiting now for urine culture results but my husband is miserable in the meantime. Any thoughts?

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What could this be?

doctor1 MD

My kidney stones do not bother me why would my doctor want me to get the shockwave procedure done .